Alert archive / Indiana / Flash Flood Warnings in 2014
Flash Flood Warning 2, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at May 11, 2014, 7:39 PM CDT for 4 counties in Indiana. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2014, 7:39 PM CDT (00:39 UTC)
- Expired
- May 12, 2014, 1:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 96 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 8:04 PM CDT | FLASH FLOOD | Lake Station, IN | 5 TO 6 INCHES OF FLOWING WATER ON SOME AREA ROADWAYS...INCLUDING CENTRAL...FAIRVIEW...GRANDVIEW. |
| May 11, 8:41 PM CDT | FLASH FLOOD | Portage, IN | WATER UP TO PICKUP TRUCK DOORS ON WILLOW CREEK ROAD SOUTH OF ROUTE 6. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2685 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
475
WGUS53 KLOT 120039
FFWLOT
INC073-089-111-127-120630-
/O.NEW.KLOT.FF.W.0002.140512T0039Z-140512T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
739 PM CDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN LAKE COUNTY IN NORTHWEST INDIANA...
EASTERN NEWTON COUNTY IN NORTHWEST INDIANA...
JASPER COUNTY IN NORTHWEST INDIANA...
PORTER COUNTY IN NORTHWEST INDIANA...
* UNTIL 130 AM CDT
* AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATED ONE TO TWO INCHES OF RAIN
HAS FALLEN OVER THE LAST HOUR...WITH AN ADDITIONAL ONE TO TWO
INCHES STILL POSSIBLE OVER THE NEXT COUPLE OF HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOONE
GROVE...BURNS HARBOR...CHESTERTON...DE MOTTE...DUNNS BRIDGE...FAIR
OAKS...FORESMAN...FOREST CITY...GIFFORD...HANGING GROVE...HEBRON...
HOBART...LAKE STATION...LAKES OF THE FOUR SEASONS AND LINCOLN
HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4170 8693 4091 8693 4091 8698 4084 8700
4083 8709 4076 8710 4074 8734 4162 8727
4166 8707 4173 8691
$$
RODRIGUEZ3 follow-up statements
400
WGUS73 KLOT 120201
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
901 PM CDT SUN MAY 11 2014
INC073-089-111-127-120630-
/O.CON.KLOT.FF.W.0002.000000T0000Z-140512T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PORTER IN-NEWTON IN-JASPER IN-LAKE IN-
901 PM CDT SUN MAY 11 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN LAKE...JASPER...
EASTERN NEWTON AND PORTER COUNTIES UNTIL 130 AM CDT...
AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL BEGINNING TO SLOWLY EXIT THE
SOUTHERN PORTION OF THE WARNED AREA. ALTHOUGH THIS TREND WILL
CONTINUE...THE STRONGEST STORMS WILL STILL BE CAPABLE OF PRODUCING
ONE TO TWO INCH PER HOUR RAINFALL RATES OVER THE NEXT HOUR.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOONE
GROVE...BURNS HARBOR...CHESTERTON...DE MOTTE...DUNNS BRIDGE...FAIR
OAKS...FORESMAN...FOREST CITY...GIFFORD...HANGING GROVE...HEBRON...
HOBART...LAKE STATION...LAKES OF THE FOUR SEASONS AND LINCOLN HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4170 8693 4091 8693 4091 8698 4084 8700
4083 8709 4076 8710 4074 8734 4162 8727
4166 8707 4173 8691
$$
RODRIGUEZ014
WGUS73 KLOT 120320
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1020 PM CDT SUN MAY 11 2014
INC073-089-111-127-120630-
/O.CON.KLOT.FF.W.0002.000000T0000Z-140512T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PORTER IN-NEWTON IN-JASPER IN-LAKE IN-
1020 PM CDT SUN MAY 11 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN LAKE...JASPER...
EASTERN NEWTON AND PORTER COUNTIES UNTIL 130 AM CDT...
AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO EXIT THE WARNED
AREA. ALTHOUGH FLOODED WATERS ARE RECEDING...FLOODING CONTINUES AT
THIS TIME.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BOONE
GROVE...BURNS HARBOR...CHESTERTON...DE MOTTE...DUNNS BRIDGE...FAIR
OAKS...FORESMAN...FOREST CITY...GIFFORD...HANGING GROVE...HEBRON...
HOBART...LAKE STATION...LAKES OF THE FOUR SEASONS AND LINCOLN HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4170 8693 4091 8693 4091 8698 4084 8700
4083 8709 4076 8710 4074 8734 4162 8727
4166 8707 4173 8691
$$
RODRIGUEZ932
WGUS73 KLOT 120526
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1226 AM CDT MON MAY 12 2014
INC073-089-111-127-120537-
/O.CAN.KLOT.FF.W.0002.000000T0000Z-140512T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PORTER IN-NEWTON IN-JASPER IN-LAKE IN-
1226 AM CDT MON MAY 12 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN LAKE...
JASPER...EASTERN NEWTON AND PORTER COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE WIDESPREAD FLOOD THREAT. SOME LOCALIZED FLOODING
OF LOW LYING AREAS AND ALONG STREAMS WILL REMAIN POSSIBLE FOR THE
NEXT FEW HOURS. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO
YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4170 8693 4091 8693 4091 8698 4084 8700
4083 8709 4076 8710 4074 8734 4162 8727
4166 8707 4173 8691
$$
RCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at May 11, 7:24 PM CDT, 15 minutes earlier.
Area forecast discussion, May 11, 7:24 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 724 PM CDT SUN MAY 11 2014 .MESOSCALE DISCUSSION... 720 PM CDT A WELL-DEFINED STORM CLUSTER IS MOVING EAST ACROSS PORTER COUNTY WITH MULTIPLE SPOTTER REPORTS OF A SHELF CLOUD AND OBSERVED WIND GUSTS AS HIGH AS 78 MPH AT GARY AIRPORT. THIS WILL RAPIDLY EXIT EAST OF THE FORECAST AREA SHORTLY...HOWEVER BACKGUILDING STORMS FROM NEAR PONTIAC INTO NORTHWEST INDIANA LOOK TO REGENERATE FOR A PERIOD. THE GREATEST THREAT WITH THESE LOOK TO BE HEAVY RAIN/FLASH FLOODING...ALTHOUGH A CONTINUED ISOLATED SEVERE THREAT WITH HAIL/LOCALIZED WINDS CONTINUES. THESE STORMS ARE ON A WELL-DEFINED AXIS OF MOISTURE CONVERGENCE. INDIVIDUAL COLD POOLS SHOULD INCH THIS SOUTHEASTWARD THROUGH 9-10 PM...BUT BEFOREHAND A QUICK TWO- THREE INCHES OF RAIN IS LIKELY ACROSS PARTS OF LIVINGSTON...KANKAKEE...IROQUOIS...FORD...NEWTON...AND JASPER COUNTIES. WILL BE CANCELLING NORTHERN PORTIONS OF THE SEVERE THUNDERSTORM WATCH SHORTLY. MTF && .DISCUSSION... 300 PM CDT FORECAST CONCERNS ARE MAINLY ON THE IMMEDIATE SEVERE WEATHER CHANCES THROUGH EARLY/MID EVENING. ALSO FOCUS ON THE SEVERE WEATHER POTENTIAL ON MONDAY...PRIMARILY MONDAY LATE AFTERNOON INTO THE NIGHTTIME PERIOD. OVERNIGHT INTO MONDAY MORNING... STRONG UPPER JET WILL PROPAGATE AROUND THE UPPER TROUGH LATE TONIGHT INTO THE MORNING ON MONDAY AND WITH THAT LEAD TO FURTHER AMPLIFYING OF THE UPSTREAM RIDGE...INCLUDING BUILDING HEIGHTS ACROSS MUCH OF THE FORECAST AREA. MUCH OF THE FORCING FOR RAIN/STORMS IN THIS PERIOD WOULD BE FOCUSED TO THE WEST AND NORTH IN SUCH A PATTERN. THE STRONG LOW-LEVEL JET WILL AT LEAST IN PART BE OVER THE AREA...HOWEVER THE NOSE OF IT WILL BE POINTED FURTHER NORTH. CONVECTIVE CHANCES LOOK MINIMAL AND MAINLY THE NORTHWEST FORECAST AREA TOWARD ROCKFORD. CHANCES MAY BE INCREASED SOMEWHAT IF ANY ORGANIZED CONVECTION FROM THE CENTRAL PLAINS WERE TO PROPAGATE EASTWARD INTO NORTHERN IL...BUT THE GRADUALLY MORE MERIDIONAL FLOW AND ORIENTATION OF FORECAST CORFIDI VECTORS WOULD PUSH MUCH OF THE CONVECTION NORTH OF THE AREA. LOW TEMPS WILL BE BALMY WITH CONTINUED SOUTHERLY FLOW AND HIGH DEW POINT AIR...WITH SOME PLACES EXPERIENCING SOME WARMING OF TEMPS LATER THIS EVENING...ESPECIALLY THOSE IMPACTED BY EARLY EVE CONVECTION AND THOSE COMMUNITIES NEAR THE LAKE SHORE THAT HAD AFTERNOON/EVE COOLING. MONDAY AFTERNOON THROUGH TUESDAY... THE UPPER TROUGH WILL CONTINUE TO AMPLIFY AS THE UPPER JET TO ITS FRONT AND BACK INTENSITY. A WARM AND MUGGY DAY IS ANTICIPATED MONDAY. CONVECTIVE INHIBITION ON MONDAY AFTERNOON DOES LOOK TO BE OVERCOME BUT A FOCUS IS NOT OVERLY EVIDENT IN OUR FORECAST AREA. GRADUALLY MORE CONVERGENCE AND INCREASING DEEP LAYER MOISTURE AND UPWARD MOTION IS FORECAST TO MOVE EASTWARD ACROSS MAINLY NORTH CENTRAL ILLINOIS LATE IN THE DAY INTO EARLY EVE AND EASE ITS WAY EASTWARD THROUGH THE REMAINDER OF THE NIGHT. THIS LOOKS LIKE A PERIOD OF STORMS MOVING NORTHEAST WITHIN THE DEEP MOIST PLUME. THE SEVERE POTENTIAL WOULD SEEM MOST FAVORED WITH THE INITIAL CONVECTION IN THE LATE AFTERNOON/EVE AND THEN A GENERAL WANING LATER INTO THE NIGHT. LOCALLY HEAVY RAINFALL WILL BE PROBABLE IN SOME OF THESE STORMS AS THE PWATS ARE FORECAST TO BE AROUND 1.50 INCHES AND DEEP MOISTURE CONVERGENCE WILL BE ORIENTED PARALLEL TO THE UPPER FLOW. THIS PLUME WILL SHIFT EASTWARD THROUGH TUESDAY MORNING AND LIKELY POPS CERTAINLY SEEM JUSTIFIED TUESDAY MORNING. IF THE FRONT IS SLOW ENOUGH SOME AFTERNOON ENHANCEMENT OF A FEW STORMS COULD HAPPEN IN THE EAST...BUT THIS SEEMS MOST FAVORED EAST OF THE FORECAST AREA AT THIS TIME. THE COLD AIR ADVECTION WITH THE COLD FRONT...ALONG WITH POTENTIALLY SOME ANAFRONTAL SHOWERS...WILL LIKELY LEAD TO FALLING TEMPS IN SOME PLACES AT LEAST AT TIMES ON TUESDAY. WEDNESDAY AND BEYOND... LITTLE CHANGES MADE TO THIS PART OF THE FORECAST DUE TO ONGOING HIGHER IMPACT WEATHER. LARGE MODEL DIFFERENCES EXIST IN THE WED-THU TIME FRAME...WITH THE 12Z EC COMING IN SLOWER AND MORE AGGRESSIVE WITH A LOW RIDING UP THE BAROCLINIC ZONE TO OUR EAST. THIS PROVIDES WIDESPREAD SHOWERS WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY AND PARTICULARY COOL TEMPS. WITH AN EC/GFS/GOING FORECAST BLEND THIS PROVIDES A FEW PERIODS OF CHANCE POPS. TEMPS TO LOOK TO BE BELOW NORMAL NO MATTER WHICH MODEL VERIFIES IN THE WED-FRI TIME FRAME. IF CONDITIONS CLEAR AND SURFACE RIDGING MOVES OVER...POSSIBLY THU NIGHT...THERE PROBABLY WILL BE A CONCERN FOR FROST. MTF && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 00Z... * SHRA/TSRA THROUGH MID EVENING. * WIND DIRECTIONS THIS EVENING. * POSSIBLE MVFR CIGS MONDAY MORNING. * STRONG/GUSTY SOUTHERLY WINDS MONDAY. * POSSIBLE TSRA LATE MONDAY AFTERNOON/MONDAY EVENING. CMS //DISCUSSION...UPDATED 00Z... TSRA HAS CONTINUED TO CONSOLIDATE AND MOVE EAST. ADDITIONAL SHRA WITH AN OCCASIONAL LIGHTNING STRIKE WILL CONTINUE FOR THE NEXT HOUR OR TWO. THE BULK OF THIS ACTIVITY IS EXPECTED TO BE EAST OR SOUTHEAST OF THE CHICAGO AREA TERMINALS BY 02Z-03Z AND HAVE MAINTAINED SIMILAR TIMING/TRENDS FROM THE PREVIOUS FORECAST. ANOTHER LINE OF TSRA OVER THE PLAINS WILL NEED TO BE MONITORED AS IT MOVES EAST OVERNIGHT. CONFIDENCE IS LOW REGARDING HOW FAR EAST THIS WILL MOVE BEFORE DISSIPATING. SOME OF THE SHORT TERM GUIDANCE WOULD SUGGEST THAT THIS WILL MAKE IT INTO THE RFD AREA BY DAYBREAK. INCLUDED A VCSH MENTION THERE BUT FURTHER EAST...MAINTAINED DRY FORECAST AND TRENDS WILL NEED TO BE MONITORED THROUGH THE NIGHT. LOW CONFIDENCE CONTINUES FOR PRECIP CHANCES THROUGH SUNSET MONDAY. WHILE MUCH OF MONDAY LOOKS DRY...ITS POSSIBLE THAT ISOLATED TSRA MAY DEVELOP ACROSS PARTS OF NORTHERN IL...POSSIBLY REMAINING NORTH OF THE TERMINALS. WITH THE LOW LEVELS NOW SATURATED...AS LOW LEVEL MOISTURE INCREASES...THERE IS A POTENTIAL FOR LOW MVFR CIGS TO DEVELOP OVERNIGHT AND PERSIST INTO THE MID MORNING HOURS. CONFIDENCE IS NOT HIGH AND MAINTAINED SCATTERED MENTION FOR NOW. WINDS WILL SETTLE BACK TO SOUTHEAST AROUND 10KTS THIS EVENING THEN TURN MORE SOUTHERLY OVERNIGHT WITH THE POTENTIAL FOR SOME GUSTS INTO THE MID TEEN RANGE. WIND SPEEDS/GUSTS WILL THEN STEADILY INCREASE THROUGH THE MORNING WITH GUSTS INTO THE MID TO UPPER 20 KT RANGE FOR THE AFTERNOON. LOW LEVEL WINDS NOW APPEAR LOW ENOUGH OVERNIGHT INTO MONDAY MORNING THAT LOW LEVEL WIND SHEAR CRITERIA WILL NOT BE MET AND REMOVED IT FROM THIS FORECAST. CMS //ORD AND MDW CONFIDENCE...UPDATED 00Z... * HIGH FOR SHRA/TSRA EARLY THIS EVENING. * LOW FOR WIND DIRECTIONS THIS EVENING...MEDIUM FOR WINDS FOR THE REST OF THE PERIOD. * LOW FOR MVFR CIGS OVERNIGHT/MONDAY MORNING. * LOW FOR TSRA LATE MONDAY AFTERNOON/MONDAY NIGHT. CMS //OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z... * TUESDAY...TSRA LIKELY IN THE MORNING. * WEDNESDAY...CHANCE OF SHRA. * THURSDAY...CHANCE OF SHRA. * FRIDAY...SLIGHT CHANCE OF SHRA. * SATURDAY...DRY/VFR. && .MARINE... 242 PM...LOW PRESSURE OVER KANSAS WILL MOVE NORTHEAST TO LAKE SUPERIOR TUESDAY MORNING. AS IT DOES...A WARM FRONT EXTENDING EAST FROM THE LOW WILL MOVE NORTH ACROSS THE LAKE TONIGHT THROUGH MONDAY NIGHT...SHIFTING EASTERLY WINDS SOUTHERLY. LOW LEVEL MOISTURE WILL ALSO BE INCREASING AND AS IT SPREADS ACROSS THE COOLER LAKE...AREAS OF FOG ARE POSSIBLE AND SOME OF THE FOG MAY BECOME DENSE. CURRENT WIND SPEEDS ARE FAIRLY LIGHT IN THE 5-15 KT RANGE AND WILL INCREASE INTO THE 15-25KT RANGE AND REMAIN THERE UNTIL A COLD FRONT MOVES ACROSS THE LAKE TUESDAY MORNING. THERE IS A POTENTIAL FOR WINDS TO BE A BIT STRONGER ON MONDAY...ESPECIALLY WITH THE EASTERLY FLOW NORTH OF THE WARM FRONT ACROSS NORTHERN LAKE MICHIGAN. THERE REMAINS UNCERTAINTY REGARDING THE POTENTIAL FOR STRONG NORTHERLY WINDS WEDNESDAY NIGHT INTO THURSDAY AS LOW PRESSURE DEEPENS MOVING NORTH ACROSS THE GREAT LAKES REGION. THIS TIME PERIOD WILL NEED TO BE MONITORED FOR HIGHER NORTHERLY WIND SPEEDS. CMS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, May 11, 4:25 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
425 PM CDT SUN MAY 11 2014
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
425 PM CDT SUN MAY 11 2014 /525 PM EDT SUN MAY 11 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
PERIODS OF THUNDERSTORMS...SOME COULD BE SEVERE WITH:
HAIL UP TO THE SIZE OF GOLF BALLS.
DAMAGING WINDS OVER 60 MPH.
TORRENTIAL DOWNPOURS.
FREQUENT LIGHTNING.
ALONG WITH SOME TORNADO POTENTIAL.
AREAS AFFECTED AND TIMING:
NUMEROUS THUNDERSTORMS...INCLUDING SOME SEVERE...WILL TRACK
EASTWARD ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THROUGH
10 PM. THERE IS SOME TORNADO POTENTIAL FOR MAINLY LOCATIONS
SOUTH OF INTERSTATE 88 AND WEST OF ILLINOIS HIGHWAY 47...AND
PRIMARILY BEFORE 8 PM.
SOME SCATTERED THUNDERSTORMS MAY CONTINUE ACROSS MAINLY FAR
NORTHERN ILLINOIS LATE THIS EVENING INTO OVERNIGHT. THE SEVERE
WEATHER POTENTIAL WILL BE LESS.
DISCUSSION:
A WARM FRONT WILL CONTINUE TO MOVE NORTH ACROSS THE AREA THIS
EVENING. HIGH MOISTURE AND INSTABILITY ASSOCIATED WITH THIS WILL
FUEL STORMS...SOME OF WHICH WILL BE ORGANIZED AND CAPABLE OF
SEVERE WEATHER. AS THE WARM FRONT MOVES NORTH OF THE AREA BY
LATER EVENING...THE SEVERE WEATHER POTENTIAL SHOULD WANE.
THE PRIMARY HAZARD APPEARS TO BE LARGE HAIL...POSSIBLY UP TO THE
SIZE OF GOLF BALLS OR PERHAPS A BIT LARGER IN SPOTS. ANY ORGANIZED
STORM CLUSTERS WILL ALSO BE CAPABLE OF DAMAGING WINDS. THE CHANCE
FOR A TORNADO OR TWO IS PRIMARILY CONFINED TO NEAR THE WARM FRONT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS MONDAY...MAINLY ACROSS NORTHERN
ILLINOIS...WITH THE POTENTIAL INCREASING MONDAY NIGHT. THERE IS A
THREAT OF ISOLATED SEVERE THUNDERSTORMS LATE MONDAY AFTERNOON THROUGH
MONDAY NIGHT...MAINLY ACROSS NORTH CENTRAL ILLINOIS. THERE IS A SLIGHT
CHANCE THAT THUNDERSTORMS COULD LINGER THROUGH EARLY TUESDAY AFTERNOON
OVER NORTHWEST INDIANA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED ACROSS THE SEVERE THUNDERSTORM WATCH
AREA THROUGH EARLY THIS EVENING.
&&
LMZ740>745-122130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
425 PM CDT SUN MAY 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH MID
EVENING...WITH A LESSER CHANCE OF THUNDERSTORMS LINGERING
THROUGH OVERNIGHT. SOME OF THE STORMS COULD PRODUCE LARGE HAIL
AND WIND GUSTS TO 50 KNOTS THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS MONDAY...WITH THE THREAT OF
THUNDERSTORMS INCREASING MONDAY NIGHT AND POTENTIALLY LINGERING
INTO TUESDAY MORNING. SOME THREAT DOES EXISTS FOR THUNDERSTORMS
MONDAY NIGHT TO PRODUCE WIND GUSTS OVER 35 KNOTS.
STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
MONDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
425 PM CDT SUN MAY 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS WILL MOVE ACROSS A LARGE PORTION OF THE LAKE. SOME OF
THE STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS TO 50 KNOTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY MORNING...SOME
MAY BE SEVERE.
DENSE FOG IS POSSIBLE MONDAY AND MONDAY NIGHT.
&&
MTF
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Local storm report, May 11, 7:10 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
710 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND GST CHICAGO 41.88N 87.63W
05/11/2014 E60 MPH COOK IL TRAINED SPOTTER
CHICAGO HEGWISH AREA.
&&
RCLocal storm report, May 11, 7:12 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
712 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL CHICAGO 41.88N 87.63W
05/11/2014 E1.00 INCH COOK IL TRAINED SPOTTER
CHICAGO HEGWISH AREA.
&&
RCLocal storm report, May 11, 7:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
715 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL MERRILLVILLE 41.47N 87.33W
05/11/2014 E0.88 INCH LAKE IN TRAINED SPOTTER
ALSO FIELDS FLOODED WITH 2 TO 3 INCHES OF WATER. 53RD AND
MAIN STREET.
&&
RCLocal storm report, May 11, 7:18 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
718 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST GARY 41.60N 87.34W
05/11/2014 M78.00 MPH LAKE IN TRAINED SPOTTER
MEASURED GUST TO 68 KNOTS AT THE GARY AIRPORT.
&&Local storm report, May 11, 7:27 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
727 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN 3 SW MIDWAY AIRPORT 41.75N 87.79W
05/11/2014 M1.17 INCH COOK IL CO-OP OBSERVER
RAIN BETWEEN 6PM AND 625 PM.
&&
RCLocal storm report, May 11, 7:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
737 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG NEW LENOX 41.52N 87.98W
05/11/2014 WILL IL TRAINED SPOTTER
TREE SNAPPED AT ROOTS AT COOPER AND ELM.
0653 PM HEAVY RAIN HOMEWOOD 41.56N 87.66W
05/11/2014 M0.87 INCH COOK IL COCORAHS
RAINFALL SO FAR AND ALL FELL IN 25 MINUTES.
0637 PM HAIL 2 NNW BURNHAM 41.66N 87.56W
05/11/2014 E0.50 INCH COOK IL COCORAHS
0710 PM TSTM WND GST CHESTERTON 41.60N 87.06W
05/11/2014 M70 MPH PORTER IN TRAINED SPOTTER
TRANSFORMER BLEW.
&&
BNThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:03 PM CDT | Severe Thunderstorm Warning | LOT | Porter | 42 min |
| May 11, 7:43 PM CDT | Severe Thunderstorm Warning | LOT | Jasper, Newton | 62 min |
| May 11, 7:54 PM CDT | Tornado Warning | LOT | Jasper, Newton | 51 min |
| May 11, 9:15 PM CDT | Flash Flood Warning | LOT | Benton, Jasper, Newton | 6 hr |
Nearby
Flash Flood Warnings in Indiana, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.